Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1986, Volume 54, Issue 5

Consumer Information in Markets with Random Product Quality: The Case of Queues and Balking<1185:CIIMWR>2.0.CO;2-9
p. 1185-1196

Refael Hassin

We consider a revenue maximizing server who has the opportunity to suppress information on actual queue length, leaving demanders to decide on joining the queue on the basis of the known distribution of waiting times. We address the following second best problem: If suppression, but not pricing, can be socially controlled, is it socially optimal to prevent suppression? We show that it may be, but is not always, socially optimal to prevent suppression and that it is never optimal to encourage suppression when the revenue maximizer prefers to reveal the queue length.

Log In To View Full Content

Journal News